What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 21, 12:19 PM EST, 26 minutes earlier.
Area forecast discussion, Jun 21, 12:19 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
119 PM EDT Mon Jun 21 2021
.SYNOPSIS...
Active weather is expected across the North Country this afternoon
and evening as strong to severe thunderstorms are possible. Storms
will develop over northern New York in the afternoon and then move
east into Vermont during the late afternoon and evening hours. Gusty
winds, hail, heavy rain, and frequent lightning will be the main
threats with any of the thunderstorms. Above normal temperatures are
expected today with highs in the mid 80s to lower 90s. Cooler and
drier weather returns by the middle part of the week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 119 PM EDT Monday...As expected Severe Thunderstorm Watch
Number 300 has been issued for all of northern New York and
Vermont until 9:00 PM.
Previous Discussion...
Bottom line it will be an active day with strong to severe
storms expected this afternoon. Early morning convection exiting
the area as expected and satellite imagery shows plenty of
clearing to allow for highs in the mid 80s to lower 90s. Dew
points already well into the 60s and this will lead to CAPE
values this afternoon in the 1500-2500 J/kg range. Sufficient
deep layer shear is already established over the area and will
only get stronger as the day progresses. Expecting convection to
develop along pre-frontal trough in the vicinity of the Saint
Lawrence Valley and western portions of the northern Adirondacks
of New York. Storms will quickly become organized and move into
more favorable instability to push storms into the strong to
severe category. With unidirectional shear looking at wind
damage as the main threat, but with all the instability could
see some isolated storms forming and producing large hail.
Frequent lightning and heavy downpours will also accompany the
storms as they move east into the Champlain Valley and the
remainder of Vermont.
Previous Discussion...
The focus for today continues to be the potential for strong to
severe thunderstorms this afternoon and evening. The entire
North Country remains under a Slight Risk in SPC's latest Day 1
outlook, with the greatest threat to be gusty winds.
Just starting to see the leading area of showers, with a few
rumbles of thunder, moving into the Adirondacks and St Lawrence
Valley at this hour. A stronger, more organized line of
convection is now pushing through western NY, which has produced
some reported gusts to 40 mph. This precipitation, particularly
the latter activity, will need to be watched as it could impact
the convective potential this afternoon, as the atmosphere will
need time to recover once stuff goes through this morning. There
are breaks in the cloud cover upstream, so do expect we'll see
additional sunshine behind any morning storms/showers. Overall,
the potential for strong/severe thunderstorms has not changed,
but trends will need to be monitored to see how the situation
develops through the morning hours.
Previous discussion...Conditions remain quiet across the North
Country early this morning, with just an isolated shower/tstorm
moving into southern Vermont. An upper trough is digging into
the northern Great Lakes while a potent surface low lifts
northward through lower Michigan, its attendant warm front
stretching east into central NY and New England. We are watching
a decaying MCS moving into western NY, which is expected to
lift north and east through the early morning hours, along with
the warm front. Hi- res CAMs indicate that remnants of the MCS
will move into northern NY/St Lawrence Valley around daybreak or
shortly thereafter, then move northeast through northern VT
through mid morning or so. Once this morning convection passes
by, we'll see a break in the precipitation with some clearing.
Meanwhile, the warm front will lift to our north, placing us in
the warm sector. This with clearing skies will allow for ample
heating, resulting in temperatures rising well into the 80s to
around 90. Moisture is already increasing this morning, and
anticipate PWATs to approach 2 inches. Shear will increase as
well as the upper trough amplifies to our west. The surface low
will move into Ontario/Quebec through today, dragging its cold
front eastward in its wake. A prefrontal trough will precede the
front, and it is this that will serve as a focus for convection
this afternoon. SB CAPE values of 1500-2000 J/kg are expected
ahead of the prefrontal trough this afternoon, along with ample
0-6km shear of 40-45kt. As such, anticipate thunderstorms to
become organized this afternoon and capable of producing strong
winds, hail, heavy rain, and frequent lightning. Model consensus
has slowed the arrival of the prefrontal trough/associated
convection a tad from this time yesterday, but overall still
expect the main show to get started around 2-4 pm in the St
Lawrence Valley, 4-6 pm in the Champlain Valley, and 7-9 pm.
Also of concern for today, as mentioned previously, it will be
quite warm today with dewpoints in the mid-upper 60s. Heat index
values will top out in the upper 80s to mid 90s, warmest in the
Champlain Valley. And finally, south winds will be on the
breezy side as well today thanks to steep low level lapse rates
and resultant mixing. See the Marine section below for details
impacts on Lake Champlain.
The threat for strong/severe thunderstorms will come to an end late
this evening as the prefrontal trough exits to the east. The cold
front will follow in its footsteps late tonight into early Tuesday,
ushering in a drier and cooler airmass. Any lingering showers behind
the prefrontal trough will come to an end by Tuesday morning. Lows
will vary across the region, ranging from the lower 50s in the
Adirondacks to the mid 60s in the Connecticut River Valley. The cold
front will finish its passage across our region on Tuesday. Abundant
cloud cover and some additional showers, especially in southeastern
VT, will prevail during the morning/early afternoon, but sun will
begin to break through from northwest to southeast as drier air
spreads into the region. It will be quite a bit cooler tomorrow than
today, with highs only in the 60s in most locations.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
As of 356 AM EDT Monday...A ridge of high pressure at the surface
builds into the region Tuesday night into Wednesday with drier air
moving in. A cool night is expected Tuesday night into early
Wednesday with most locales in the 40s but could be down in the 30s
around SLK and perhaps far NE VT. We do have a fairly significant
upper level trof passage during Wednesday afternoon with very cold
air (-24C/ 1st percentile) at 500 mb swinging through during midday.
850 temps also quite cool starting out right around 0-3C but
moderating up to 5-8C during the day on Wed. Resultant steep lapse
rates should be enough to keep some cu/stratocu around during the
day with highs in the mid 60s higher terrain to lower 70s in the
valleys.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 356 AM EDT Monday...A real summer-like pattern develops during
the long term. High pressure moves off to into the Atlantic
Thursday. The high becomes anchored offshore through Sunday with a
building ridge aloft leaving our region in a increasingly warm and
humid southwest flow at all levels especially by next weekend.
Mostly sunny/clear skies and low humidity is expected Thursday with
seasonable temperatures in the mid 70s to lower 80s. Friday will be
a few degrees warmer as the southwest flow becomes more established.
The warmth and humidity further increases Saturday into Sunday along
with a daily chances of showers and thunderstorms but mainly just in
the afternoon/evenings. Highs will be mainly in the 80s and lows in
the 60s to around 70s. Temperatures could be a bit warmer as 850
temps reach into the mid teens but will depend on cloud cover and
showers chances.
&&
.AVIATION /17Z MONDAY THROUGH SATURDAY/...
Through 12Z Tuesday...VFR conditions will prevail for the next
6 hours across all our TAF sites with south/southwest winds of 5
to 10 knots. Scattered showers/thunderstorms are developing this
morning, with local MVFR possible in any precipitation,
especially at KMSS and KSLK. Additional strong to severe
thunderstorms develop between 17z- 19z across the St Lawrence
Valley today move through northern NY/western VT by 00z Tues,
into central/eastern VT by 03z. Expect localized strong/gusty
erratic winds, brief heavy down pours, and frequent lighting,
with areas of turbulence and shear likely in and around any
convection. Brief IFR conditions likely in the stronger
thunderstorms this afternoon. Winds increase from the
south/southwest at 15 to 25 knots on Monday, subside after 02z,
and then turn to the west after 06z behind a cold frontal
passage.
Outlook...
Tuesday: VFR. Slight chance SHRA.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. NO SIG WX.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
&&
.MARINE...
Active weather is expected across Lake Champlain today and
tonight. Gusty south winds of 15 to 25 knots will continue today
and tonight with gusts to 30 knots at times, before abating and
turning to the west overnight. Choppy conditions are expected,
especially over the northern portions of the lake. From mid-
afternoon through the evening hours showers and thunderstorms
will move from west to east across the lake and any storms will
likely produce strong wind gusts, hail, heavy downpours, and
frequent lightning.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Hastings
NEAR TERM...Evenson/Hastings
SHORT TERM...Sisson
LONG TERM...Sisson
AVIATION...Hastings
MARINE...Evenson
Hazardous weather outlook, Jun 21, 2:21 AM EST, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
321 AM EDT Mon Jun 21 2021
NYZ026>031-034-035-087-VTZ001>012-016>019-220730-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
321 AM EDT Mon Jun 21 2021
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are expected across much of northern
New York and Vermont this afternoon and evening. Strong wind gusts,
hail, very heavy downpours, and lightning will be the main threats
with any of the storms. Storms are expected to develop over the
Saint Lawrence Valley and northern Adirondacks of New York by early
this afternoon and move eastward across the remainder of northern
New York and Vermont during the late afternoon and evening hours. The
storms will exit to our south and east by midnight tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 6:59 AM EST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Burlington VT
759 AM EDT Mon Jun 21 2021
NYZ026-029-030-087-211300-
Northern St. Lawrence-Southeastern St. Lawrence-Southern
Franklin-Southwestern St. Lawrence-
759 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FRANKLIN
AND ST. LAWRENCE COUNTIES...
At 758 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Redwood to near West Carthage to
Highmarket. Movement was northeast at 65 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Potsdam, Massena, Tupper Lake, Gouverneur, Canton, Ogdensburg,
Norfolk, Oswegatchie, Lisbon, Louisville, De Kalb, Fowler,
Parishville, Colton, Piercefield, Morley, Degrasse, Massena
International Airport - Richards Field, Carry Falls Reservoir and
Waddington.
Take cover if threatening weather approaches.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Burlington.
LAT...LON 4441 7579 4444 7579 4445 7577 4445 7578
4447 7579 4451 7575 4484 7528 4489 7512
4493 7508 4493 7501 4497 7493 4497 7488
4500 7489 4502 7480 4500 7476 4411 7435
4405 7507 4441 7584
TIME...MOT...LOC 1158Z 231DEG 55KT 4425 7589 4392 7562 4360 7553Special weather statement, Jun 21, 8:12 AM EST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Burlington VT
912 AM EDT Mon Jun 21 2021
NYZ026>031-034-035-087-211400-
Northern St. Lawrence-Eastern Clinton-Northern Franklin-Southeastern
St. Lawrence-Southern Franklin-Western Essex-Western Clinton-Eastern
Essex-Southwestern St. Lawrence-
912 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...FRANKLIN...
EAST CENTRAL ST. LAWRENCE AND NORTHWESTERN ESSEX COUNTIES...
At 911 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Lawrenceville to 7 miles northeast of
Lake Ozonia to near Tupper Lake. Movement was northeast at 65 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Saranac Lake, Tupper Lake, Adirondack Regional Airport, Lake Placid,
Schuyler Falls, Saranac, Mooers, Moira, Altona, Bangor, Wilmington,
Keene, Ellenburg Depot, Bryants Mill, Wawbeek, Burke, Brushton,
Lawrenceville, Churubusco and Au Sable Forks.
LAT...LON 4496 7351 4427 7355 4409 7428 4412 7428
4410 7454 4460 7456 4480 7477 4499 7426
4501 7354
TIME...MOT...LOC 1311Z 246DEG 55KT 4478 7462 4464 7447 4416 7446
KutikoffSpecial weather statement, Jun 21, 9:08 AM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Burlington VT
1008 AM EDT Mon Jun 21 2021
NYZ028-031-034-035-VTZ001-002-005-211445-
Eastern Clinton-Western Essex-Western Clinton-Eastern Essex-Western
Franklin-Grand Isle-Western Chittenden-
1008 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...NORTHEASTERN
ESSEX...GRAND ISLE...NORTHWESTERN CHITTENDEN AND NORTHWESTERN
FRANKLIN COUNTIES...
At 1006 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Mooers to near
Saranac to near Wilmington. Movement was northeast at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Plattsburgh, Plattsburgh International Airport, Peru, Beekmantown,
Schuyler Falls, Chazy, Saranac, Mooers, Altona, Wilmington,
Champlain, Au Sable Forks, Grand Isle, South Alburgh, Alburgh, Jay
In Essex County, Alburgh Dunes State Park and North Hero.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4487 7313 4441 7328 4424 7387 4462 7385
4500 7377 4501 7313
TIME...MOT...LOC 1406Z 246DEG 39KT 4502 7372 4464 7379 4434 7380
KutikoffSpecial weather statement, Jun 21, 10:23 AM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Burlington VT
1123 AM EDT Mon Jun 21 2021
NYZ026>031-034-035-087-VTZ001>012-016>019-211900-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-
Caledonia-Washington-Western Addison-Orange-Western Rutland-
Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
Including the cities of Massena, Malone, Plattsburgh, Star Lake,
Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry,
Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh,
South Hero, St. Albans, Newport, Island Pond, Burlington,
Johnson, Stowe, St. Johnsbury, Montpelier, Middlebury, Vergennes,
Bradford, Randolph, Rutland, Springfield, White River Junction,
Enosburg Falls, Richford, Underhill, Bristol, Ripton,
East Wallingford, and Killington
1123 AM EDT Mon Jun 21 2021
...Scattered Strong to Severe Thunderstorms Expected This
Afternoon and Early This Evening Across the North Country...
A very unstable air mass will lead to strong to severe
thunderstorm development across northern New York and Vermont
this afternoon. Thunderstorms are expected to begin across Saint
Lawrence County and the northern Adirondacks between 1 and 3 pm.
Thereafter, storms will move eastward across the Champlain Valley
between 3 and 6 pm, and across central and eastern Vermont
between 5 and 8 pm. Thunderstorm activity will be widespread
today.
Damaging winds will be the primary threat associated with these
thunderstorms. Large hail is also possible, in addition to brief
torrential rainfall and dangerous cloud to ground lightning.
If you have outdoor plans this afternoon into early this evening,
keep a close eye on forecasts and warnings. Have a plan to move
to a sturdy shelter if threatening weather approaches your
location.
BANACOS
Special weather statement, Jun 21, 12:06 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Burlington VT
106 PM EDT Mon Jun 21 2021
NYZ026-029-087-211745-
Northern St. Lawrence-Southeastern St. Lawrence-Southwestern St.
Lawrence-
106 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. LAWRENCE COUNTY...
At 105 PM EDT, a strong thunderstorm was located near Richville,
moving northeast at 45 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Potsdam, Canton, Gouverneur, Norfolk, Lisbon, De Kalb, Parishville,
Rensselaer Falls, Morley, Norwood, Hermon, Chipman, Heuvelton,
Waddington, Richville, Madrid, Pierrepont, De Peyster, North
Stockholm and West Parishville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4467 7470 4434 7545 4441 7561 4487 7523
4488 7520 4487 7519 4488 7517 4489 7517
4487 7516 4489 7515 4490 7512 4489 7512
4491 7511 4492 7508
TIME...MOT...LOC 1705Z 226DEG 41KT 4444 7546
NeilesSpecial weather statement, Jun 21, 12:28 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Burlington VT
128 PM EDT Mon Jun 21 2021
NYZ026-027-029-030-087-211830-
Northern St. Lawrence-Northern Franklin-Southeastern St.
Lawrence-Southern Franklin-Southwestern St. Lawrence-
128 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
NORTHEASTERN ST. LAWRENCE COUNTIES...
At 128 PM EDT, a strong thunderstorm was located near Norfolk, moving
northeast at 35 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Potsdam, Massena, Ogdensburg, Canton, Norfolk, Lisbon, Louisville,
Moira, Parishville, Fort Covington, Colton, Bombay, Morley, Massena
International Airport - Richards Field, Helena, Waddington, Madrid,
Brushton, Lawrenceville and Rensselaer Falls.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4499 7474 4499 7406 4441 7520 4467 7553
4485 7528 4490 7512 4489 7512 4493 7508
4493 7501 4496 7497 4496 7492 4497 7496
4499 7489 4497 7493 4497 7488 4500 7489
4501 7483
TIME...MOT...LOC 1728Z 234DEG 32KT 4485 7495
Neiles